Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 9, 2009, 4:59 AM CST for 8 counties in Texas. It took effect at Jan 9, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2009, 4:59 AM CST (10:59 UTC)
- In effect from
- Jan 9, 2009, 12:00 PM CST
- Expired
- Jan 9, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3446 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 091059 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 459 AM CST FRI JAN 9 2009 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR AREAS ALONG AND WEST OF A COMANCHE...MINERAL WELLS...TO BOWIE LINE. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE A CRITICAL FIRE DANGER. .A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL APPROACH APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON...AND THE DRY VEGETATION WILL RESULT IN THE CRITICAL FIRE DANGER. TXZ091-100-101-115-116-129-130-141-091900- /O.NEW.KFWD.FW.W.0002.090109T1800Z-090110T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE- 459 AM CST FRI JAN 9 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT...AND THE DRY VEGETATION...WILL RESULT IN A CRITICAL FIRE DANGER. WIND SPEEDS WILL DECREASE TOWARD SUNSET. AS A COLD FRONT MOVES THROUGH THIS EVENING WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 MPH. BY THAT TIME RELATIVE HUMIDITIES WILL HAVE INCREASED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$
3 follow-up statements
000 WWUS84 KFWD 091100 CCA RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 459 AM CST FRI JAN 9 2009 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR AREAS ALONG AND WEST OF A COMANCHE...MINERAL WELLS...TO BOWIE LINE. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE A CRITICAL FIRE DANGER... .A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL APPROACH APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON...AND THE DRY VEGETATION WILL RESULT IN THE CRITICAL FIRE DANGER. TXZ091-100-101-115-116-129-130-141-091900- /O.NEW.KFWD.FW.W.0002.090109T1800Z-090110T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE- 459 AM CST FRI JAN 9 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A COLD FRONT OVER THE CENTRAL PLAINS BEFORE DAYBREAK WILL APPROACH THE WICHITA FALLS AREA BY SUNSET. AHEAD OF THE FRONT...THERE WILL BE SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. THESE WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT...AND THE DRY VEGETATION...WILL RESULT IN A CRITICAL FIRE DANGER. WIND SPEEDS WILL DECREASE TOWARD SUNSET. AS A COLD FRONT MOVES THROUGH THIS EVENING WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 MPH. BY THAT TIME RELATIVE HUMIDITIES WILL HAVE INCREASED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$
000 WWUS84 KFWD 091834 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1234 PM CST FRI JAN 9 2009 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR AREAS ALONG AND WEST OF A COMANCHE...MINERAL WELLS...TO BOWIE LINE. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE A CRITICAL FIRE DANGER... .SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON IN THE WARNED AREA. GIVEN THE DRY VEGETATION...CRITICAL FIRE DANGER WILL RESULT. CONDITIONS WILL MODERATE QUICKLY NEAR SUNSET. TXZ091-100-101-115-116-129-130-141-100000- /O.CON.KFWD.FW.W.0002.000000T0000Z-090110T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE- 1234 PM CST FRI JAN 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... .SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT THIS AFTERNOON IN THE WARNED AREA. GIVEN THE DRY VEGETATION...CRITICAL FIRE DANGER WILL RESULT. CONDITIONS WILL MODERATE QUICKLY NEAR SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$
000 WWUS84 KFWD 100003 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CST FRI JAN 9 2009 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST... .TEMPERATURES WILL CONTINUE TO COOL WITH THE ONSET OF NIGHTFALL AND WINDS WILL CONTINUE TO BECOME SOUTHWESTERLY AND DIMINISH TO AROUND 10 MPH...AHEAD OF A STRONG COLD FRONT EXPECTED INTO THE REGION AROUND MIDNIGHT. TXZ091-100-101-115-116-129-130-141-100115- /O.EXP.KFWD.FW.W.0002.000000T0000Z-090110T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE- 603 PM CST FRI JAN 9 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. TEMPERATURES WILL CONTINUE TO COOL AND WITH HUMIDITIES RISING WELL ABOVE CRITICAL LEVELS WITH THE ONSET OF NIGHTFALL. ALSO...WINDS WILL BECOME SOUTHWESTERLY AND DIMINISH TO AROUND 10 MPH. $$ 05/
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 9, 4:10 AM CST, 49 minutes earlier.
Area forecast discussion, Jan 9, 4:10 AM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CST FRI JAN 9 2009 .DISCUSSION... MOISTURE AND LOW CLOUDS SPREADING NORTHWARD EARLY THIS MORNING AS OUR NEXT COLD FRONT IN NORTHERN COLORADO AND NEBRASKA PREPARES TO DIVE THROUGH THE CWA TONIGHT. FOR TODAY...AREAS OF FOG...SPRINKLES OR DRIZZLE THIS MORNING SOUTHEAST OF A KILLEEN TO EMORY LINE...THEN A LOW CHANCE OF LIGHT RAIN THIS AFTERNOON AND EVENING OVER THE SOUTHEAST BEFORE THE FRONT ARRIVES. HIGHS WILL BE SOME 20+ DEGREES ABOVE NORMAL. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN NORTH WINDS OF 15-25 WITH GUSTS TO 35 TONIGHT THROUGH MIDDAY SATURDAY... THEN IT WILL LAY DOWN LATE SATURDAY AFTERNOON. ANOTHER COLD FRONT WILL ARRIVE MONDAY AFTERNOON...REINFORCING OUR COLD AIR (NEAR NORMAL TEMPS) AND KEEPING US DRY INTO WEDNESDAY. WE ARE IN STORE FOR A BIG CHANGE LATTER HALF OF NEXT WEEK AS A BROAD TROUGH OVER MUCH OF NOAM SENDS COLD ARCTIC AIR DOWN INTO THE REGION. RELIABLE COMPUTER MODELS ARE STILL HAVING A DIFFICULT TIME DETERMINING JUST HOW COLD IT WILL BE. THE AIR MASS ORIGINATES IN NORTHERN AND EASTERN ALASKA WHERE DAYTIME TEMPS HAVE BEEN MINUS 20 TO MINUS 45+ DEGREES. GIVEN THAT WE ARE NOW IN THE DEAD OF WINTER...STRENGTH OF A RIDGE BUILDING OFF THE WEST COAST...A MCFARLAND PATTERN SETUP NORMALLY RESULTS IN SOME OF THE COLDEST TEMPERATURES OF WINTER...THUS WE WILL FOLLOW THE GFS AND UNDER MOS GUIDANCE NUMBERS SIGNIFICANTLY FOR THURSDAY AND FRIDAY. FORECAST SOUNDING DO NOT INDICATE ANY POTENTIAL FOR SNOW OR ICE WITH THE ARCTIC AIR. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 41 53 32 60 / 0 0 0 0 0 WACO, TX 77 44 56 30 59 / 0 5 0 0 0 PARIS, TX 69 38 47 25 57 / 5 10 5 0 0 DENTON, TX 75 37 51 25 60 / 0 0 0 0 0 MCKINNEY, TX 72 38 51 25 59 / 5 0 0 0 0 DALLAS, TX 76 40 53 31 61 / 0 0 0 0 0 TERRELL, TX 72 41 53 28 57 / 5 10 0 0 0 CORSICANA, TX 76 42 54 30 60 / 10 10 5 0 0 TEMPLE, TX 78 46 55 29 61 / 0 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/75
Hazardous weather outlook, Jan 8, 2:50 PM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CST THU JAN 8 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 250 PM CST THU JAN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:00 PM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 21 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.